MDJunction - People Helping People
 
Ask a Question
04/29/2012 04:03 PM

pseudoephedrine

skeptical
skeptical  
Posts: 1130
Senior Member

Does pseudoephedrine make anyone else have more mood swings than normal, or affect their heart that you know of? Like heart palpitations? I was thinking for the past two weeks that my new med, Trileptal, was causing crazy heart palpitations. Then I realized I started taking Claritin-D the same time I started the trileptal. Well, I went and got some regular Claritin to see what happens over the next few days. I have had heart issues all along, but certain meds have exacerbated the palpitations. Zyprexa made my heart rate nuts, and I cannot take Geodon because I have an elongated QT wave. Anyway, does anyone here have mood problems with drugs containing pseudoephedrine? Because I have been ALL over the map these past few weeks....
Reply

04/29/2012 05:07 PM
Joy75
Joy75  
Posts: 16594
Group Leader
I'm an Advocate

I think pseudoephedrine can cause hypo-mania if I'm correct. I'm not a doctor, but when I take it, I get kind of a high off it. and my heart beats faster. A little like a stimulant. It really could be because of that pseudoephedrine. I would ask your psychiatrist or call your pharmacist to get a better answer. I hope that it stops soon and you feel better. Let us know how it goes and how you are feeling.

04/29/2012 05:26 PM
zookpr
 
Posts: 62
Member

Pseudoepherdrine is a stimulant, so it can definitely cause heart palpitations. Not sure about moods as i havent taken it in years as i am sensitive to the stimulant effects

04/30/2012 09:28 AM
dugg
dugg  
Posts: 247
Member

hey skeptical,

the short answer is yes. in traditional Chinese medicine, the herb má huáng which contains both ephedrine and pseudoephedrine is used to treat asthma and bronchitis. in the west, it has turned up in everything from paracetomol to Ecstasy.

like amphetamines, it is a powerful stimulant. it should not be used in conjunction with certain antidepressants, namely SNRIs (serotonin-norepinephrine re-uptake inhibitors.

these links may be helpful in talking more about this with your pdoc:

ephedrine <http://en.wikipedia.org/wiki/Ephedrine>.

pseudoephedrine <http://en.wikipedia.org/wiki/Pseudoephedrine>

good luck.


05/14/2012 10:59 AM
songinmysoul
songinmysoul  
Posts: 594
Member

I have taken pseudophederine for years for my allergies. I take 120mg/day and sometimes more during allergy season. It is definitely a stimulant & probably does increase your heartrate, but I guess I have adjusted to it. There's other decongestants you can use if you can't take pseudophederine.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved